# SDR CA011217016

- Difficulty date: December 10, 2001
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 1,999 hours
- System (JASC): 2140 · Heating System
- Part: Combust Chamber
- Part number: 88D9310
- Condition: Cracked
- Location: Heater
- Component: Heater, Janitrol, 90D382
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN)   THE COMBUSTION TUBE LEAK RATE WAS GREATER THAN ALLOWED AMOUNT. THE HEATER ASSEMBLE WAS REMOVED AND THE COMBUSTION TUBE WAS REMOVED FROM THE HEATER ASSEMBLY. ANOTHER DECAY TEST WAS CARRIED OUT ON THE COMBUSTION TUBE AND WAS FOUND TO HAVE A 1 INCH CRACK ON THE AFT FACE. THE COMBUSTION TUBE WAS SENT OUT FOR REPAIR. IT IS FELT THAT THE HEATER CRACKED DUE TO THE CONSTANT HEATING AND COOLING DURING REGULAR CYCLES OF THE HEATER OPERATIONS.
